MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number BN7TCDF8L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old male patient underwent an atrial flutter (afl) ablation procedure with ez steer¿ nav ds bi-directional electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.During radiofrequency ablation of the cavotricuspid isthmus (cti), the patient became hypotensive and pericardial effusion was diagnosed via transesophageal echocardiogram (tee).Pericardiocentesis was performed to drain the fluid from the pericardial space.Patient was reported in stable condition and had fully recovered.Prolonged hospitalization was not required.Physician¿s opinion regarding the cause of the event is that it was procedure related.No bwi product malfunction was reported.Transseptal puncture was done with a baylis needle.There was no evidence of steam pop during the ablation.Standard flow settings were used.The correct catheter settings were selected on the generator.The pump was switching from low to high flow during the ablation.The force visualization features used included graph, dashboard, vector and visitag.The parameters for stability used with the visitag module were 3 mm 3 sec 25% over 3 3 mm.Time was used as coloring option.No additional filter was used.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on (b)(6) 2021.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).During an internal review on (b)(6) 2021, noted a correction to the 3500a initial as the physician information was omitted in error.Therefore, updated e.Initial reporter section accordingly.
 
Additional Manufacturer Narrative
It was reported that a 79.-year-old male patient underwent an atrial flutter (afl) ablation procedure with ez steer¿ nav ds bi-directional electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.Patient was reported in stable condition and had fully recovered.Prolonged hospitalization was not required.The device evaluation was completed on 5/19/2021.The catheter was returned to biosense webster for evaluation.Bwi conducted a visual inspection, c3 system, electrical, generator, and deflection test of the returned catheter.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the ez steer nav ds catheter.C3 system, electrical, and generator test were performed, in accordance with bwi procedures and no issues were observed.In addition, the catheter was deflecting correctly.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.As part of bwi¿s quality process all catheters are manufactured, inspected, and released to approved specifications.The root cause of the adverse event remains unknown.The instructions for use states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11713740
Report Number2029046-2021-00654
Device Sequence Number14394267
Product Code OAD
UDI-Device Identifier10846835003000
UDI-Public10846835003000
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P010068/S6
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2024
Device Model NumberBN7TCDF8L
Device Catalogue NumberBN7TCDF8L
Device Lot Number30491095M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer04/22/2021
05/19/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date04/29/2021
05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON BWI- BAYLIS TRANSSEPTAL NEEDLE; UNKNOWN BRAND GENERATOR; UNKNOWN BRAND PUMP; UNK_CARTO 3
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;